Time-scaling limits for Markov-modulated infinite-server queues

J.G. Blom, M.R.H. Mandjes, H. Thorsdottir

Research output: Contribution to journalArticleAcademicpeer-review

11 Citations (Scopus)
1 Downloads (Pure)


This article examines semi-Markov modulated M/M/8 queues, which are to be understood as infinite-server systems in which the Poisson input rate is modulated by a Markovian background process (where the times spent in each of its states are assumed deterministic), and the service times are exponential. Two specific scalings are considered, both in terms of transient and steady-state behavior. In the former the transition times of the background process are divided by N, and then N is sent to 8; a Poisson limit is obtained. In the latter both the transition times and the Poissonian input rates are scaled, but the background process is sped up more than the arrival process; here a central-limit type regime applies. The accuracy and convergence rate of the limiting results are demonstrated with numerical experiments.
Original languageEnglish
Pages (from-to)112-127
JournalStochastic Models
Issue number1
Publication statusPublished - 2013


Dive into the research topics of 'Time-scaling limits for Markov-modulated infinite-server queues'. Together they form a unique fingerprint.

Cite this